Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Nephrology
Volume 2013 (2013), Article ID 839796, 2 pages
http://dx.doi.org/10.1155/2013/839796
Case Report

Lithium Toxicity in the Setting of Nonsteroidal Anti-Inflammatory Medications

1Department of Internal Medicine, Henry Ford Health System, 2799 West Boulevard, Detroit, MI 48202, USA
2Department of Internal Medicine, Brookdale Hospital and Medical Center, Detroit, MI, USA

Received 13 February 2013; Accepted 17 March 2013

Academic Editors: J. Almirall, P. S. Passadakis, and L. Zuo

Copyright © 2013 Syed Hassan et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Lithium toxicity is known to affect multiple organ systems, including the central nervous system. Lithium levels have been used in the diagnosis of toxicity and in assessing response to management. There is evidence that nonsteroidal anti-inflammatory medications (NSAIDs) can increase lithium levels and decrease renal lithium clearance. We present a case of lithium toxicity, which demonstrates this effect and also highlights the fact that lithium levels do not correlate with clinical improvement, especially the neurological deficit.